After Antidepressants, a Loss of Sexuality

0
800

From The New York Times: “Doctors and patients have long known that antidepressants can cause sexual problems. No libido. Pleasureless orgasms. Numb genitals. Well over half of people taking the drugs report such side effects.

Now, a small but vocal group of patients is speaking out about severe sexual problems that have endured even long after they stopped taking selective serotonin reuptake inhibitors, the most popular type of antidepressants. The drugs’ effects have been devastating, they said, leaving them unable to enjoy sex or sustain romantic relationships.

‘My clitoris feels like a knuckle,’ said Emily Grey, a 27-year-old in Vancouver, British Columbia, who took one such drug, Celexa, for depression from age 17 to 23. ‘It’s not a normal thing to have to come to terms with.’

The safety label on Prozac, one of the most widely prescribed S.S.R.I.s, warns that sexual problems may persist after the drug is discontinued. And health authorities in Europe and Canada recently acknowledged that the medications can lead to lasting sexual issues.”

Article →

***

Back to Around the Web

LEAVE A REPLY